Clinical observation of eight patients with superficial stromal precipitation of calcium phosphate is presented. In all cases the predisposing factors for the formation of these depositions were: epithelial defects and the combined use of topical dexamethasone phosphate or prednisolone phosphate with topical beta-blocking agents. In two patients the medication that gave rise to these precipitates was used without preservatives, suggesting that the medication itself and not the preservatives contribute to the deposits. Discontinuance of simultaneous administration of the steroids and beta-blocking agents prevented further formation of precipitates. The authors suggest an interaction between simultaneously given steroid and beta-blocking agents, giving rise to calcium phosphate precipitates when an epithelial defect is present which allows easy access to the superficial corneal stroma.
|Tijdschrift||Documenta ophthalmologica. Advances in ophthalmology|
|Nummer van het tijdschrift||3-4|
|Status||Gepubliceerd - 1991|